Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 450, NWS Jackson, MS

July 20, 2000Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 6:44 PM CDT for Jones County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 20, 2000, 6:44 PM CDT (23:44 UTC)
Expired
Jul 20, 2000, 7:30 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3314 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 202347
SVRJAN
MSC067-210030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 730 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  TWO SEVERE THUNDERSTORMS OVER JONES COUNTY. ONE STORM WAS 7 MILES 
  WEST OF LAUREL...MOVING EAST AT 15 MPH. THE OTHER STORM WAS MOVING
  INTO NORTHERN JONES COUNTY FROM JASPER COUNTY AND WAS 7 MILES NORTHEAST
  OF LAUREL.

* THE COMMUNITIES OF LAUREL AND ELLISVILLE SHOULD BE PREPARED FOR
  SEVERE WEATHER BY 700 PM. 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY WITH THESE STORMS. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

62

LAT...LON 3175 8938 3157 8934 3163 8895 3178 8906

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:35 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 20, 6:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT THU JUL 20 2000

STORMS HAVE MOVED SE OUT OF THE WATCH AREA IN NE SECTIONS OF THE
CWFA WHICH INCLUDED NOXUBEE/WINSTON COUNTIES NORTH TO WEBSTER/CLAY AND
LOWNDES COUNTIES. LOW LEVELS BEHIND THE STORMS HAVE STABILIZED. SPS
BEING DRAWN UP RIGHT NOW TO REMOVE WATCH HEADLINE IN ZONES FOR THAT
AREA. OTHERWISE...BOUNDARY SEEN ON 88D MOVING SOUTH OF THE JACKSON
METRO WITH WIDELY SCATTERED STORMS DEVELOPING ALONG IT FROM WEST OF
NATCHEZ EAST TOWARDS LAUREL IN SE MISSISSIPPI. WILL GENERALLY HOLD EVENING
POPS SOUTH AND EAST OF THIS BOUNDARY AND REMOVE POPS NORTHWEST OF IT
FOR NOW. WILL UPDATE REST OF Z6ONES LATER THIS EVENING WHEN
CONVECTION WINDS DOWN.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
05/

In the hours before

Special weather statement, Jul 20, 6:30 PM CDT, 14 minutes before
MSZ028>033-037>039-210000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT THU JUL 20 2000

SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST MISSISSIPPI.

THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY...
LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:51 PM CDTSevere Thunderstorm WarningJANKemper24 min
Jul 20, 3:00 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston45 min
Jul 20, 3:16 PM CDTSevere Thunderstorm WarningJANKemper29 min
Jul 20, 3:24 PM CDTSevere Thunderstorm WarningJANLauderdale36 min
Jul 20, 3:26 PM CDTSevere Thunderstorm WarningJANNoxubee34 min
Jul 20, 3:47 PM CDTSevere Thunderstorm WarningJANClay43 min
Jul 20, 4:00 PM CDTSevere Thunderstorm WarningJANNoxubee45 min
Jul 20, 4:03 PM CDTSevere Thunderstorm WarningJANLowndes57 min
Jul 20, 4:05 PM CDTSevere Thunderstorm WarningJANClarke55 min
Jul 20, 4:17 PM CDTSevere Thunderstorm WarningJANOktibbeha43 min
Jul 20, 4:25 PM CDTSevere Thunderstorm WarningJANClay20 min
Jul 20, 4:34 PM CDTSevere Thunderstorm WarningJANLauderdale26 min
Jul 20, 5:01 PM CDTSevere Thunderstorm WarningJANLawrence29 min
Jul 20, 5:03 PM CDTTornado WarningJANLowndes27 min
Jul 20, 5:13 PM CDTSevere Thunderstorm WarningJANForrest, Jones32 min
Jul 20, 5:45 PM CDTSevere Thunderstorm WarningJANJones30 min
Jul 20, 6:58 PM CDTSevere Thunderstorm WarningJANJasper32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.